Alert archive / Florida / Small Craft Advisories in 2022
Small Craft Advisory 21, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Mar 17, 2022, 3:42 AM EDT. It took effect at Mar 18, 2022, 8:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2022, 3:42 AM EDT (07:42 UTC)
- In effect from
- Mar 18, 2022, 8:00 AM EDT
- Expired
- Mar 18, 2022, 10:24 PM EDT
- In force
- 14 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
866 WHUS72 KTAE 170742 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 342 AM EDT Thu Mar 17 2022 GMZ750-770-171545- /O.NEW.KTAE.SC.Y.0021.220318T1200Z-220319T0300Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- 242 AM CDT Thu Mar 17 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 10 PM CDT FRIDAY... * WHAT...South winds near 20 kt with gusts up to 30 kt expected. * WHERE...Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM and Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM. * WHEN...From 7 AM to 10 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
235 WHUS72 KTAE 172030 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 430 PM EDT Thu Mar 17 2022 GMZ750-770-190300- /O.CON.KTAE.SC.Y.0021.220318T1200Z-220319T0300Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- 330 PM CDT Thu Mar 17 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM CDT FRIDAY... * WHAT...South winds near 20 kt with gusts up to 30 kt expected. * WHERE...Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM and Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM. * WHEN...From 7 AM to 10 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
583 WHUS72 KTAE 180054 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 854 PM EDT Thu Mar 17 2022 GMZ750-770-180900- /O.CON.KTAE.SC.Y.0021.220318T1200Z-220319T0300Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- 754 PM CDT Thu Mar 17 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM CDT FRIDAY... * WHAT...South winds near 20 kt with gusts up to 30 kt expected. * WHERE...Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM and Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM. * WHEN...From 7 AM to 10 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
715 WHUS72 KTAE 180639 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 239 AM EDT Fri Mar 18 2022 GMZ772-190300- /O.EXA.KTAE.SC.Y.0021.220318T1200Z-220319T0300Z/ Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- 139 AM CDT Fri Mar 18 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 PM CDT THIS EVENING... * WHAT...South winds near 20 kt with gusts up to 30 kt expected. * WHERE...Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM. * WHEN...From 7 AM to 10 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ750-770-190300- /O.CON.KTAE.SC.Y.0021.220318T1200Z-220319T0300Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- 139 AM CDT Fri Mar 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM CDT THIS EVENING... * WHAT...South winds near 20 kt with gusts up to 30 kt expected. * WHERE...Waters from Mexico Beach to Okaloosa Walton County Line FL out 60 NM. * WHEN...From 7 AM to 10 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
066 WHUS72 KTAE 190224 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 1024 PM EDT Fri Mar 18 2022 GMZ750-770-772-190330- /O.CAN.KTAE.SC.Y.0021.000000T0000Z-220319T0300Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- 924 PM CDT Fri Mar 18 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Small Craft should continue to exercise caution. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 1:36 AM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Mar 17, 1:36 AM EDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
136 AM EDT Thu Mar 17 2022
.AVIATION...
[Through 06Z Friday]
Fog is expected to develop this morning with LIFR vsbys forecast
before sunrise. Conditions will quickly improve by mid-morning.
Outside of the fog, a dry day is expected with VFR conditions
after the fog dissipates.
&&
.PREV DISCUSSION [956 PM EDT]...
.NEAR TERM [Through Thursday]...
Scattered convection across the western portions of the area is
expected to gradually diminish this evening as the upper level low
moves away from the area and we lose daytime heating. Steep mid-
level lapse rates could still allow for a few stronger storms
through the remainder of the afternoon. Overnight lows are expected
to range from the upper 40s to mid 50s.
On Thursday, high pressure will be the dominate feature ahead of the
next system with dry conditions. Highs are expected to be mainly in
the mid 70s.
.SHORT TERM [Thursday Night Through Friday Night]...
As the cutoff low/trough that has been impacting the region the last
few days makes its way out of the region we'll experience brief
ridge building overnight Thursday night into Friday morning ahead of
the next frontal feature. A deepening low pressure system moving
across the Central Plains towards the Midwest will drag a cold front
across the region late Friday morning into the afternoon. The
ingredients for this cold front appear to be better for severe
weather potential. Ahead of the front we'll have: CAPE being around
1000-1500 J/kg, an adequate LLJ around 40-60 kts, PWAT around
1.50 - 2 inches, Q-vector convergence (primarily over SE Alabama
and the western Florida Panhandle). A well defined upper level jet
is not present, thus forcing for ascent will come in the form of
PVA, which is depicted in the Q-vector convergence. The severe
threat, if any, is expected to persist through Friday afternoon,
instability is reduced and becomes capped after sunset, thus the
overnight threat appears to diminish with time. This
environmental set up is in line with SPC's Day 3 outlook with our
SE AL and FL Panhandle counties in a slight risk (level 2 of 5).
The front progresses quickly out of the area and we'll expected to
be post- frontal by Saturday morning. Expect overnight lows
generally in the mid 50s with daytime highs generally in the mid
70s.
.LONG TERM [Saturday Through Wednesday]...
Post-frontal we'll clear out and remain dry through Monday, as
the wind shifts to being easterly Monday night into Tuesday
morning and southeasterly Tuesday into Wednesday. We'll begin to
have increased rain chances and increased cloudiness ahead of the
next frontal system on Wednesday. A deep longwave trough that is
present across the desert SW on Tuesday appears to flatten out as
it crosses over the Rocky Mountains on its way to the Central
Plains. Current guidance has the SE ridge building or holding
steady over the region leading to uncertainty that is too high
currently to determine any severe weather threats, but is
something to be on the look out for. Otherwise, expect overnight
temps to gradually warm after Monday, with Monday morning being
the coldest, as is the case post-frontal overnight lows, lows
Monday morning are expected to be in the mid 40s. Daytime highs
remain steady throughout the long term, effectively disregarding
any CAA, with highs generally in the mid to upper 70s with some
80s possible on Tuesday ahead of the cold front.
.MARINE...
West winds through Thursday will become more south to southeast
Thursday night into Friday ahead of an approaching cold front. This
front will also bring the next round of showers and thunderstorms.
Winds Friday may increase to near advisory levels with seas building
to 3 to 6 feet. Winds become northerly to northwesterly behind the
front heading into the weekend with seas gradually subsiding.
.FIRE WEATHER...
With recent rainfall and the chance for additional rainfall this
week, there are minimal fire weather concerns expected for the next
few days.
.HYDROLOGY...
The Steinhatchee and Fenholloway Rivers remain in minor flood stage
but are slowly falling. Rainfall over the next 7 days will be up to
two inches over the Florida Panhandle and southeast Alabama with
lower amounts over Georgia and the Big Bend. These rainfall totals
will not cause any additional flooding concerns.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 79 53 74 61 76 / 0 0 60 30 40
Panama City 73 60 73 60 71 / 0 10 80 30 30
Dothan 77 55 72 57 70 / 0 10 90 20 20
Albany 78 52 75 61 74 / 0 0 70 30 30
Valdosta 79 52 77 63 76 / 0 0 40 20 40
Cross City 78 51 80 64 78 / 0 0 20 20 40
Apalachicola 73 61 71 62 71 / 0 0 60 30 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 5 AM EDT /4 AM CDT/ early this
morning for Coastal Bay-Coastal Franklin-Coastal Gulf-South
Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...DVD
SHORT TERM...Oliver
LONG TERM...Oliver
AVIATION...Fieux
MARINE...Oliver
FIRE WEATHER...DVD
HYDROLOGY...YoungThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 8:06 AM EDT | Dense Fog Advisory | TAE | Dixie, Gadsden, Jefferson, Lafayette, Leon, Madison and 2 more | 105 min |
| Mar 17, 11:20 AM EDT | Rip Current Statement | TAE | Gulf, Walton | 11 hr |
Nearby
Small Craft Advisories in Florida, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.